Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Dentist recommended amoxicillin. Having hip pain, allergy and facial swelling. Side effects of medicine?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I have had hip replacement surgery. My dentist gave me amoxicillin as a antibiotic. i am experiencing hip pain. i alsotake norvask andapo-hyro to control blood pressure. i have an unknown allergy, benedril controls the facial swelling my allergist gave me tramadol for pain relief. could the drug interaction be the causefor my hip pain?
Posted Mon, 10 Jun 2013 in Medicines and Side Effects
Answered by Dr. Omer 3 hours later

I am Dr.Omer and I am here to help you with your query

You have described all your current medications and wish to know if any of these may have interacted to cause the hip pain. Well, without an opportunity to examine and evaluate your hip, it would be difficult to predict that; however based on the information provided, you should be aware of the following interactions.

1. Amoxicillin and hydrochlorothiazide (apo hydro) can interact with each other. Amoxcilliin increases levels of the hydrochlorothiazide by decreasing renal clearance. Hydrochlorothiazide is known to increase uric acid levels in the body - this can cause joint pains. s

2. Diphenhydramine(Benadryl) and tramadol - both cause sedation. You may feel more sleepy while on these drugs. It is not likely to cause the joint pain.

I suggest you to discuss with your treating doctor about these interactions and rationalize the treatment accordingly. Other antibiotic such as cephalosporin or quinolones which have least interactions can be preferred over amoxicillin in this regards.

I hope this helps. Let me know if you need clarifications.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor